MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 PROXIS URETERAL ACCESS SHEATH

C.R. BARD INC. (COVINGTON) -1018233 PROXIS URETERAL ACCESS SHEATH
Catalog Number 231125
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the dilator lock broke as a surgeon was grasping it and tried to separate it from the sheath.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event is confirmed cause unknown.No actions can be taken at this time since a root cause was not identified.Visual evaluation noted the sample was provided inside a large ziploc bag.Visual requirements state to use unaided eye at 12 to 18 distances under normal room lighting.Upon evaluation of the sample, it was observed that one of the clasps of the locking mechanism had detached from the hub.The dilator was removed from the sheath without hesitation.When performing the dhr review there were no reports of the broken hubs or failure of the locking mechanism.Dhr review did not show any problems or conditions that would have contributed to the reported event.The instructions for use were found adequate and state the following: instructions for use description: the proxis ureteral access sheath is a two component ureteral dilation system which contains a single lumen for injection of fluids as well as passage of endoscopes and related instruments.The packaged product includes the following items: 1 - hydrophilic-coated dilator with female luer connector 1 - hydrophilic-coated sheath with hub indications for use: the proxis ureteral access sheath is indicated for use in endoscopic urology procedures where ureteral dilation and ureteral access is desired for injection of fluids and insertion and removal of endoscopes and related instruments.Contraindications: patients who are contraindicated for retrograde urological procedures.Patients who are contraindicated for antegrade urologic procedures, including but not limited to patients with blood clotting anomalies due to coagulopathies or pharmacological anticogagulations.Patients who have the presence of tight strictures which would limit use of the device.Patients who have the presence of large obstructing distal ureteral calculi.Adverse events: potential adverse events associated with the use of the transurethral access device include, but are not limited to: - mucosal irritation, inflammation and edema.- urethral strictures.- acute bleeding or hemorrhage.- urethral, bladder, or ureteral perforation.- other injury to the urinary tract.Directions for use: 1.Activate the hydrophilic coating by placing the dilator and sheath components into saline or sterile water.Place an 0.035 (0.889mm) or 0.038 (0.965mm).Guidewire into the ureter using standard endourology techniques.2.Ensure the dilator lock is securely engaged with sheath hub prior to insertion.3.Insert the guidewire into the tapered end of the dilator/sheath assembly and gradually advance the assembly into the ureter.Note: placement of the assembly can be verified using fluoroscopy or radiographic means.4.While maintaining sheath position, disengage the dilator lock from the sheath hub to gently remove the dilator.Do not advance sheath without the dilator in place.Note: suture holes are provided on sheath hub for securing externally, if desired.5.An endoscope and/or related instruments can now be used through the ureteral sheath as needed.6.If desired, irrigation can be applied using the luer connector on the dilator.7.Upon completion of the access procedure, gently withdraw the device.8.Discard the device in accordance with hospital procedures and with applicable laws and regulations.Correction: d, e, h.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PROXIS URETERAL ACCESS SHEATH
Common Device Name
URETERAL ACCESS SHEATH
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key21547850
Report Number1018233-2025-01538
Device Sequence Number12526420
Product Code FED
UDI-Device Identifier00801741212741
UDI-Public(01)00801741212741(11)230524(17)260516(10)BMHSFM06
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K160861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/16/2026
Device Catalogue Number231125
Device Lot NumberBMHSFM06
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2025
Supplement Date Received by Manufacturer08/26/2025
Initial Report FDA Received Date03/07/2025
Supplement Report FDA Received Date08/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown